MAUDE Adverse Event Report: COVIDIEN VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT

COVIDIEN VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT
Catalog Number VS-402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Vasculitis (2004); Thrombus (2101)
Date of Event 11/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient had bilateral great saphenous veins (gsv) treated with venaseal closure system, the right leg was treated in (b)(6) 2016 and the left leg was treated one month later, in (b)(6) 2016.The patient reported ((b)(6) 2017) of having side effects post procedure, which presented as vein leakage in her legs, a blood clot and scarring for which she is now seeking additional medical treatment.In follow-up on (b)(6) 2017, the patient reported that she had experienced scarring at the entry point on right leg, vein leakage and blood pooling, which had caused redness and weeping across the ankle area.Patient also reported that she had experienced thrombophlebitis in the left leg after the venaseal treatment, which was confirmed by an ultrasound during a follow-up appointment, blood pooling in left leg causing redness and weeping across the ankle area.Patient was seen by a wound specialist and a vascular physician for consultation on (b)(6) 2017.After performing bilateral ultrasounds, patient was provided with juxtafit compression wraps.
 
Additional Manufacturer Narrative
Update received ((b)(6) 2017): the patient attended a follow-up appointment with a vascular surgeon, at the (b)(6) on (b)(6) 2017.The physician reported ultrasound imaging did not show any evidence of acute or chronic dvt.The tested deep veins were seen to have competent valves.Segments of the right great saphenous vein were occluded in the thigh and leg, but venous incompetence at the saphenofemoral junction with valsalva maneuver could be seen.A patent segment of gsv in the lower thigh was incompetent, and a mild valvular incompetence was part of the gsv near the ankle.The right small saphenous vein was thrombosed in the upper leg to the saphenopopliteal junction, though there was a varicosity that rose at that level.On the left lower extremity, the gsv was thrombosed from the previous glue treatment.The patient had an incompetent anterior accessory vein in the upper thigh that gave rise to varicosities.The gsv in the leg was incompetent.Analysis summary: sample evaluation: two photographic images of the patient¿s legs were provided.The first photograph is of the patient¿s left leg and exhibits redness across the ankle area and possible blood pooling.The second photograph is of the patient¿s right leg and exhibits redness just above the ankle area.The two images confirm the reported symptoms from (b)(6) 2017.If information is provided in the future, a supplemental report will be issued.

Brand Name
VENA SEAL CLOSURE SYSTEM
Common Device Name
AGENT, OCCLUDING, VASCULAR, PERMANENT
Manufacturer (Section D)
COVIDIEN
951 aviation pkwy ste 900
morrisville NC 27560
MDR Report Key6963761
Report Number3011410703-2017-00428
Device Sequence Number18974418
Product Code PJQ
UDI-Device Identifier10884521539921
UDI-Public10884521539921
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P140018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVS-402
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer11/01/2017
Initial Report FDA Received Date10/19/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;